Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 163, NWS St. Louis, MO

June 14, 2011Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 14, 2011, 10:11 AM CDT for Fayette County, Illinois. It took effect at Jun 15, 2011, 8:21 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 14, 2011, 10:11 AM CDT (15:11 UTC)
In effect from
Jun 15, 2011, 8:21 AM CDT
Expired
Jun 14, 2011, 8:42 PM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WGUS43 KLSX 141511
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 AM CDT TUE JUN 14 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 


  KASKASKIA RIVER AT 

      VANDALIA 


.THIS FLOOD WARNING IS A RESULT OF AROUND ONE INCH OF RAINFALL SINCE
LAST EVENING IN ADDITION TO ONE TO TWO INCHES OF RAINFALL POSSIBLE
OVER THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-151511-
/O.NEW.KLSX.FL.W.0163.110615T1321Z-110619T1335Z/
/VNDI2.1.ER.110615T1321Z.110617T0000Z.110618T1335Z.NO/
1011 AM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA
* FROM WEDNESDAY MORNING TO SATURDAY MORNING.
* AT 9:30 AM TUESDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE WEDNESDAY
  MORNING AND CONTINUE RISING AND CREST NEAR 23.7 FEET EARLY FRIDAY
  MORNING.  ADDITIONAL RISES ARE POSSIBLE DEPENDING ON FUTURE RAINFALL
  AMOUNTS.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
  BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/15  06/16  06/17  06/18  06/19

KASKASKIA RIVER
  VANDALIA        18.0   10.80      17.3   23.3   23.5   18.9   12.1
1 follow-up statement
560 
WGUS83 KLSX 150142
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CDT TUE JUN 14 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...


  KASKASKIA RIVER AT VANDALIA


.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-150212-
/O.CAN.KLSX.FL.W.0163.000000T0000Z-110619T1335Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 PM CDT TUE JUN 14 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 8:30 PM TUESDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST BELOW FLOOD STAGE NEAR 
  17.4 FEET THURSDAY EVENING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/15  06/16  06/17  06/18  06/19

KASKASKIA RIVER
  VANDALIA        18.0   11.71      12.6   16.3   17.1   13.7   11.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 14, 5:53 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 14, 5:53 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
553 AM CDT TUE JUN 14 2011

.DISCUSSION...
/412 AM CDT TUE JUN 14 2011/

FOCUS CONTINUES TO BE POPS IN THE SHORT TERM AS WELL AS FLASH
FLOODING POTENTIAL.

LARGE AREA OF WAA TSRA CURRENTLY OVER SE IA AND SW IL IS EXPECTED TO
CONTINUE TO GRADUALLY PUSH EWD. AREA OF WEAK TSRA OVER WRN MO THIS
MORNING IS ADDING SOME UNCERTAINTY TO POPS FOR THIS MORNING.
REGARDLESS...PRECIP SHUD DIMINISH LATE THIS MORNING WITH MUCH OF THE
AFTERNOON REMAINING DRY.

TSRA SHUD DEVELOP OVER NWRN MO SWRN IA LATE THIS AFTERNOON INTO THE
EVENING HOURS. TSRA SHUD SPREAD ACROSS NRN PORTIONS OF THE CWA LATE
THIS EVENING AND CONTINUE EWD AND SEWD LATE TONIGHT ACROSS MUCH OF
SW IL. EXPECT TSRA TO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL
AGAIN TONIGHT OVER MUCH THE SAME AREA AS THIS MORNING. MDLS ARE IN
GENERALLY GOOD AGREEMENT WITH POSITION OF PRECIP. HOWEVER...THERE
ARE STILL SOME DIFFERENCES AND ANY MESOSCALE FEATURE CAN SHIFT FOCUS
FOR TSRA DEVELOPMENT. STILL...HEAVIEST RA SHUD BE FURTHER N AND E
THAN THIS MORNING. GIVEN THE HEAVY RA EXPECTED AGAIN AND THE
UNCERTAINTY...HAVE EXTENDED THE FFA THRU 12Z WED FOR THE SAME AREA.
SOME OF THESE COUNTIES MAY BE ABLE TO BE REMOVED FROM THE WATCH AS
CONFIDENCE GROWS REGARDING LOCATION OF TSRA.

SFC LOW AND ASSOCIATED CDFNT IS EXPECTED TO MOVE THRU THE CWA ON WED
WITH PRECIP COMING TO AN END FROM W TO E. WED NIGHT THRU MUCH OF
THURS NIGHT SHUD BE DRY AS SFC RIDGE SETTLES OVER THE REGION. KEPT
POPS FOR THURS NIGHT AS THE SYSTEM APPROACHES THE REGION. WAA PRECIP
MAY SPREAD INTO WRN PORTIONS OF THE CWA BY SUNRISE FRI.

FOR TEMPS THRU THE SHORT TERM...STRONG WAA TODAY WILL MAKE TEMPS
TODAY TRICKY. WRMFNT SHUD LIFT N THRU PORTIONS OF CNTL MO THIS
AFTERNOON ALLOWING TEMPS INTO THE LOWER 90S.

TRENDED TWD THE WARMER MOS FOR TONIGHT AS CDFNT SHUD BE REACHING THE
WRN PORTIONS OF THE CWA BY 12Z WED. MOS AGAIN HAS A WIDE RANGE OF
TEMP POSSIBILITIES WITH SIMILAR MASS FIELDS IN MDLS. WITH FROPA
EXPECTED DURING THE DAY WED...TRENDED TWD THE COOLER GUIDANCE FOR
WED INTO FRI.

FOR THE EXTD...THE GFS SEEMS TO BE A FAST OUTLIER FOR APPROACHING
SYSTEM THURS NIGHT INTO FRI. GFS AGAIN SUFFERS FROM CONVECTIVE
FEEDBACK ROUNDING THE TOP OF THE RIDGE. ECMWF/GEM ARE IN RATHER GOOD
AGREEMENT WITH MID LEVEL RIDGING BUILDING INTO THE AREA. TSRA WILL
STILL BE POSSIBLE ON THE EDGE OF CAP...QUESTION REMAINS WHERE THAT
WILL BE. GIVEN UNCERTAINTY...HAVE KEPT MUCH OF THE EXTD AS IS.
LOWERED POPS AND RAISED TEMPS A LITTLE FOR FRI. REMAINDER OF EXTD
STILL APPEARS TO BE ON TRACK.

TILLY

&&

.AVIATION...
/545 AM CDT TUE JUN 14 2011/

ANOTHER ACTIVE MORNING ACROSS MISSOURI AND ILLINOIS WITH MCS
CONTINUING TO DROP SOUTH OUT OF IOWA INTO NORTHEAST MISSOURI AND
WESTERN ILLINOIS. MEANWHILE...WEAK SHORTWAVE RESPONSIBLE FOR AREA
OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS CENTRAL
MISSOURI TOWARD EAST CENTRAL MISSOURI. ALL OF THIS ACTIVITY SHOULD
WEAKEN AND SHIFT EAST BY 18Z TODAY AS WARM FRONT TRIES ONCE AGAIN
TO PUSH NORTH INTO CENTRAL MISSOURI.

ANOTHER ROUND OF THUNDERSTORMS...PROBABLY A SEVERE SQUALL LINE...
WILL MOVE ACROSS THE AREA THIS EVENING. THIS WILL BE AHEAD OF A
THE COLD FRONT THAT WILL SLIDE ACROSS THE AREA ON WEDNESDAY
MORNING.

EAST/SOUTHEAST WIND WILL CONTINUE AHEAD OF THE WARM FRONT...WITH
WINDS VEERING TO THE SOUTH LATE TONIGHT...AND FINALLY WESTERLY
BEHIND THE COLD FRONT WEDNESDAY MORNING.

SPECIFICS FOR KSTL...

CONVECTION CONTINUES TO DEVELOP TO THE NORTH AND WEST OF THE
TERMINAL THIS MORNING. THIS ACTIVITY WILL MOVE ACROSS THE TERMINAL
THROUGH 17Z. THEN ATMOSPHERE WILL TRY TO RECOVER AS THE WARM FRONT
PUSHES NORTH INTO CENTRAL MISSOURI. ANOTHER ROUND OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED THIS EVENING. EAST/SOUTHEAST WIND
WILL BECOME SOUTH LATE TONIGHT BEFORE SWINGING AROUND TO THE WEST
WITH COLD FROPA WEDNESDAY MORNING.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR AUDRAIN MO-
     FRANKLIN MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION
     MO-MONROE MO-MONTGOMERY MO-PIKE MO-RALLS MO-SHELBY MO-ST.
     CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jun 14, 4:23 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CDT TUE JUN 14 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
423 AM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE REGION THIS MORNING.
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND
CONTINUE OVERNIGHT ACROSS MUCH OF THE REGION. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS.

HEAVY RAIN IS ALSO FORECAST...ESPECIALLY OVER EASTERN MISSOURI
AND SOUTHWEST ILLINOIS. THIS HEAVY RAIN WILL POSE A THREAT OF
FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN
MISSOURI AND SOUTHWEST ILLINOIS. PLEASE REFER TO THE FLASH FLOOD
WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AND INTO
WEDNESDAY NIGHT AS A COLD FRONT PUSHES THROUGH THE AREA.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE PERIOD
FROM THURSDAY NIGHT THROUGH SUNDAY FOR MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING
REPORTS...AS WELL AS ANY RAINFALLS IN EXCESS OF ONE INCH...TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

TILLY

In the hours before

Local storm report, Jun 14, 7:40 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     HEAVY RAIN       CANTON                  40.13N  91.52W
06/14/2011  M4.00 INCH       LEWIS              MO   TRAINED SPOTTER

            TOTAL SINCE YESTERDAY AFTERNOON.

&&

GOSSELIN
Local storm report, Jun 14, 8:12 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MOUNT STERLING          39.98N  90.76W
06/14/2011  M2.75 INCH       BROWN              IL   TRAINED SPOTTER

            RAINFALL LAST 24 HOURS

&&

TRUETT
Local storm report, Jun 14, 8:38 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HAIL             QUINCY                  39.93N  91.39W
06/14/2011  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jun 14, 9:18 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
06/14/2011  M1.75 INCH       MADISON            IL   TRAINED SPOTTER

            RAIN SINCE MIDNIGHT.

&&

TRUETT
Local storm report, Jun 14, 9:27 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       6 NW PERRY              39.84N  90.83W
06/14/2011  M3.81 INCH       BROWN              IL   CO-OP OBSERVER

            24-HR TOTAL.

&&

GOSSELIN
Local storm report, Jun 14, 9:56 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HEAVY RAIN       BARTELSO                38.54N  89.47W
06/14/2011  M2.20 INCH       CLINTON            IL   TRAINED SPOTTER

            RAINFALL SINCE 3 AM. STILL RAINING AT THIS TIME.

&&

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:31 PM CDTFlash Flood WarningLSXAdams8 hr
Jun 13, 11:13 PM CDTFlash Flood WarningLSXBrown, Pike8 hr
Jun 13, 11:48 PM CDTSevere Thunderstorm WarningLSXAdams, Pike30 min
Jun 14, 1:50 AM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey16 min
Jun 14, 4:52 AM CDTRiver Flood WarningLSXAdams10 days
Jun 14, 6:30 AM CDTFlash Flood WarningLSXAdams6 hr
Jun 14, 6:56 AM CDTFlash Flood WarningLSXBrown, Pike6 hr
Jun 14, 8:51 AM CDTRiver Flood WarningLSXBrown10 days
Jun 14, 9:27 AM CDTAreal Flood AdvisoryLSXBond, Clinton, Madison, Saint Clair, Washington3 hr

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.